Alert archive / Oklahoma / Special Weather Statements in 2018
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Mar 19, 2018, 3:35 AM CDT for Latimer County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2018, 3:35 AM CDT (08:35 UTC)
- Expired
- Mar 19, 2018, 4:15 AM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
County Latimer County, OK
The radar
The Western Arkansas radar (KSRX), 86 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 423 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
783
WWUS84 KTSA 190835
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
335 AM CDT MON MAR 19 2018
OKZ074>076-190915-
Haskell OK-Latimer OK-Le Flore OK-
335 AM CDT MON MAR 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL...EASTERN
LATIMER AND NORTHWESTERN LE FLORE COUNTIES UNTIL 415 AM CDT...
At 335 AM CDT, a strong thunderstorm was located 3 miles northeast of
Yanush, moving northeast at 55 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Wister... Howe...
Red Oak... Fanshawe...
Lake Wister State Park... Bengal...
Yanush... Milton...
Summerfield...
LAT...LON 3468 9529 3473 9537 3521 9487 3496 9462
3468 9525
TIME...MOT...LOC 0835Z 229DEG 46KT 3474 9527
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 19, 2:50 AM CDT, 45 minutes earlier.
Area forecast discussion, Mar 19, 2:50 AM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 250 AM CDT Mon Mar 19 2018 .DISCUSSION... Upper level low pressure system was continuing to shift eastward across Northern Oklahoma and Southern Kansas early this morning. Extending southward from the low was a surface boundary/dryline stretched north to south across Central Oklahoma. At the same time a cold front/secondary boundary was trailing the low across the Oklahoma Texas Panhandles. Out ahead of the dryline...a narrow surface instability axis with dewpoints around 60 degrees interacting with this boundary was creating scattered convection quickly moving eastward into Southeast Oklahoma. Latest radar images were showing a slight weakening trend as this convection begins to outrun the eastward push of the instability axis along the dryline. Additional showers/convection were occurring across Northern Oklahoma/Southern Kansas associated with the low itself. Steep mid level lapse rates could allow for marginally severe hail to be possible with all of this activity...though the strong 0-6km wind sheer of 80+KTs was helping to keep some updrafts from sustaining themselves. The showers/convection will continue to push across Eastern Oklahoma and Northwest Arkansas this morning as the dryline and low pressure system move east through the region. The majority of the activity looks to be north and east of the CWA shortly after 12z this morning...with any remaining activity across far Northeast Oklahoma into Northwest Arkansas through the morning hours. By this afternoon...the low is progged to move into Southern Missouri with the associated cold front moving into Northeast Oklahoma mid morning and through the CWA this afternoon. Behind the cold front...gusty northwesterly winds 25-35 mph and drier air are forecast to spread across the CWA. Also behind the front...cloud cover wrapping back around the low should begin to push back into the CWA from northwest to southeast. This will help to keep temperatures in the 50s near the Kansas border to the low 70s near the Red River. The warmer temperatures and drier air across Southeast Oklahoma into West Central Arkansas will increase fire weather conditions with limited fire dangers possible over Northeast Oklahoma into far Northwest Arkansas. Late this afternoon into tonight...a weak impulse within the upper level trof axis should quickly move through the region and exit by Tuesday morning. This additional impulse will continue the cloud cover and could develop some light rain showers for parts of Northeast Oklahoma into Northwest Arkansas. Breezy northwesterly winds along with the cloud cover should help to keep low temps in the 40s for most locations tonight. Cloud cover is forecast to taper off from west to east Tuesday afternoon/evening with mostly clear skies and light winds going into Wednesday morning. This should be the coldest morning of the week with lows in the 30s for most locations. The normal cold spots could fall near/just below the freezing mark. These cooler conditions will be short lived as a ridge of high pressure pushes back into the region for the second half of the week with a return of southerly winds and warmer temperatures. Southerly winds look to become gusty into Friday which will again help to increase fire weather concerns over the CWA. Late in the week and into the weekend...latest model solutions continue to disagree on timing/location details of another wave moving into the Plains. For now will continue with persistence of previous forecasts and carry low chance pops at the far end of the forecast period for the CWA. && .PRELIMINARY POINT TEMPS/POPS... TUL 61 41 57 35 / 10 20 10 0 FSM 71 45 58 36 / 20 20 10 0 MLC 67 43 59 36 / 10 10 10 0 BVO 57 40 57 30 / 20 30 10 0 FYV 67 40 52 30 / 30 30 10 0 BYV 64 40 51 32 / 70 30 10 0 MKO 65 42 57 35 / 10 20 10 0 MIO 61 40 53 32 / 60 30 10 0 F10 63 41 58 36 / 10 10 10 0 HHW 73 45 60 39 / 10 10 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...07 LONG TERM....20
Hazardous weather outlook, Mar 19, 12:39 AM CDT, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1239 AM CDT Mon Mar 19 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1239 AM CDT Mon Mar 19 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Much of eastern Oklahoma and northwest Arkansas. ONSET...After 1 AM. DISCUSSION... Isolated severe storms are approaching northeast Oklahoma early Monday morning. These storms will continue eastward posing a risk of large hail through the early morning hours. A second region of storm development early Monday morning is possible further south over south central into southeast Oklahoma. Conditions over this region are more supportive of severe weather potential. Should storms develop over this region they may obtain supercell characteristics as they move eastward. Large hail and locally damaging winds will be possible. The storms would move into a less favorable environment over western Arkansas but likely maintain some risk of severe weather. The storms, should they develop, would likely weaken and move further east by sunrise Monday. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. MONDAY...Thunderstorm Potential...Fire Weather Potential...High Wind Potential. TUESDAY through THURSDAY...No Hazards. FRIDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential. SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Strong west to northwest winds are expected on Monday behind the departing storm system. These winds will promote rapid wildfire spread conditions across the region especially for areas along and south of Interstate 40. The risk will be lessened in areas which receive a good amount of rain this afternoon and evening. Temperatures will gradually trend warmer through the upcoming week. Above normal temperatures by late week along with increasing southerly winds will raise fire weather concerns for both Thursday and Friday. The next chance of thunderstorms arrives next weekend. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Mar 19, 2:30 AM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
230 AM CDT MON MAR 19 2018
OKZ061-062-066-067-070-071-190815-
Muskogee OK-Okmulgee OK-Rogers OK-Wagoner OK-Mayes OK-McIntosh OK-
230 AM CDT MON MAR 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROGERS...MCINTOSH...
SOUTHWESTERN MAYES...WAGONER...NORTHWESTERN MUSKOGEE AND NORTHEASTERN
OKMULGEE COUNTIES UNTIL 315 AM CDT...
At 230 AM CDT, strong thunderstorms were located along a line
extending from Coweta to 3 miles east of Vivian. Movement was
northeast at 40 mph.
Nickel size hail will be possible with these storms.
Locations in or near the path include...
Muskogee... Wagoner...
Eufaula... Coweta...
Checotah... Chouteau...
Haskell... Inola...
Porter... Oktaha...
Taft... Boynton...
Council Hill... Rentiesville...
Tullahassee... Stidham...
Raiford... Vivian...
Stonebluff... Lake Eufaula State Park...
This includes Interstate 40 in Oklahoma between mile markers 249 and
273.
LAT...LON 3638 9535 3535 9535 3530 9548 3530 9550
3528 9552 3525 9561 3525 9563 3518 9577
3520 9580 3590 9577 3590 9576 3595 9576
TIME...MOT...LOC 0730Z 211DEG 33KT 3596 9566 3527 9566Special weather statement, Mar 19, 3:03 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
303 AM CDT MON MAR 19 2018
ARZ019-029-OKZ069-072-074>076-190830-
Sebastian AR-Crawford AR-Haskell OK-Adair OK-Latimer OK-Sequoyah OK-
Le Flore OK-
303 AM CDT MON MAR 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CRAWFORD...NORTHWESTERN
SEBASTIAN...EASTERN HASKELL...SEQUOYAH...NORTHEASTERN LATIMER...
SOUTHEASTERN ADAIR AND NORTHERN LE FLORE COUNTIES UNTIL 330 AM CDT...
At 302 AM CDT, strong thunderstorms were located along a line
extending from 3 miles northwest of Tamaha to 4 miles southeast of Mc
Curtain to 4 miles southeast of Red Oak. Movement was east at 55 mph.
Dime to nickel size hail and winds in excess of 40 mph will be
possible with these storms.
Locations in or near the path include...
Fort Smith... Van Buren...
Sallisaw... Poteau...
Cedarville... Natural Dam...
Barling... Pocola...
Muldrow... Roland...
Spiro... Arkoma...
Vian... Panama...
Wister... Hackett...
Bonanza... Keota...
Mccurtain... Bokoshe...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 7.
Interstate 40 in Oklahoma between mile markers 292 and 328.
Interstate 540 between mile markers 1 and 14.
LAT...LON 3505 9435 3484 9507 3510 9495 3544 9508
3546 9505 3547 9509 3576 9448 3576 9443
3535 9426
TIME...MOT...LOC 0802Z 247DEG 48KT 3541 9503 3510 9492 3492 9501Special weather statement, Mar 19, 3:05 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
305 AM CDT MON MAR 19 2018
ARZ001-OKZ058-062-063-067-068-190845-
Benton AR-Cherokee OK-Delaware OK-Ottawa OK-Wagoner OK-Mayes OK-
305 AM CDT MON MAR 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON...DELAWARE...
SOUTHEASTERN OTTAWA...SOUTHEASTERN MAYES...EAST CENTRAL WAGONER AND
NORTHWESTERN CHEROKEE COUNTIES UNTIL 345 AM CDT...
At 304 AM CDT, a strong thunderstorm was located 5 miles southwest of
Locust Grove, moving northeast at 55 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Bella Vista... Jay...
Grove... Gravette...
Locust Grove... Salina...
Spavinaw... Maysville...
Honey Creek State Park... Rose...
Spavinaw State Park... Leach...
Chloeta... Dodge...
Cayuga... Tiff City...
Lake Eucha State Park... Zena...
Murphy...
LAT...LON 3675 9461 3650 9462 3650 9439 3647 9436
3601 9525 3614 9535 3678 9464
TIME...MOT...LOC 0804Z 224DEG 51KT 3614 9523Local storm report, Mar 19, 3:16 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
316 AM CDT MON MAR 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM HAIL LOCUST GROVE 36.20N 95.17W
03/19/2018 E0.75 INCH MAYES OK PUBLIC
&&
JBMSpecial weather statement, Mar 19, 3:17 AM CDT, 18 minutes before
Special Weather Statement National Weather Service Tulsa OK 317 AM CDT MON MAR 19 2018 OKZ068-070>072-190845- Muskogee OK-Sequoyah OK-Cherokee OK-McIntosh OK- 317 AM CDT MON MAR 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH... NORTHEASTERN MCINTOSH...SOUTHWESTERN CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES UNTIL 345 AM CDT... At 316 AM CDT, a strong thunderstorm was located 4 miles west of Warner, moving northeast at 60 mph. Dime size hail will be possible with this storm. Locations in or near the path include... Warner... Gore... Webbers Falls... Braggs... Rentiesville... Cookson... Greenleaf State Park... Pumpkin Center... Lake Tenkiller State Park... Keefeton... This includes Interstate 40 in Oklahoma between mile markers 266 and 281. LAT...LON 3537 9541 3549 9553 3589 9513 3569 9486 TIME...MOT...LOC 0816Z 227DEG 50KT 3548 9538
Special weather statement, Mar 19, 3:35 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
335 AM CDT MON MAR 19 2018
OKZ074>076-190915-
Haskell OK-Latimer OK-Le Flore OK-
335 AM CDT MON MAR 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL...EASTERN
LATIMER AND NORTHWESTERN LE FLORE COUNTIES UNTIL 415 AM CDT...
At 335 AM CDT, a strong thunderstorm was located 3 miles northeast of
Yanush, moving northeast at 55 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Wister... Howe...
Red Oak... Fanshawe...
Lake Wister State Park... Bengal...
Yanush... Milton...
Summerfield...
LAT...LON 3468 9529 3473 9537 3521 9487 3496 9462
3468 9525
TIME...MOT...LOC 0835Z 229DEG 46KT 3474 9527The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 1:30 AM CDT | Special Weather Statement | TSA | Washington | 30 min |
| Mar 19, 1:44 AM CDT | Special Weather Statement | TSA | Osage | 31 min |
| Mar 19, 2:06 AM CDT | Special Weather Statement | TSA | McIntosh, Pittsburg | 39 min |
| Mar 19, 2:30 AM CDT | Special Weather Statement | TSA | McIntosh, Muskogee, Wagoner | 45 min |
| Mar 19, 3:03 AM CDT | Special Weather Statement | TSA | Sequoyah | 27 min |
| Mar 19, 3:05 AM CDT | Special Weather Statement | TSA | Delaware | 40 min |
| Mar 19, 3:17 AM CDT | Special Weather Statement | TSA | Muskogee | 28 min |
| Mar 19, 3:42 AM CDT | Special Weather Statement | TSA | Adair | 33 min |
| Mar 19, 3:49 AM CDT | Special Weather Statement | TSA | Ottawa | 26 min |
| Mar 19, 3:58 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore | 47 min |
| Mar 19, 4:06 AM CDT | Special Weather Statement | TSA | Osage | 24 min |
| Mar 19, 3:52 AM CDT | Special Weather Statement | TSA | Benton | 23 min |
| Mar 19, 4:02 AM CDT | Special Weather Statement | TSA | Franklin, Sebastian | 43 min |
| Mar 19, 5:13 AM CDT | Special Weather Statement | TSA | Benton | 32 min |
Nearby
Special Weather Statements in Oklahoma, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.